MAUDE Adverse Event Report: DATASCOPE CORP. LINEAR 7.5FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. LINEAR 7.5FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-01
Medical Device Problem Codes Signal Artifact/Noise (1036); Difficult to Flush (1251); Migration or Expulsion of Device (1395); Pacing Problem (1439); Infusion or Flow Problem (2964); Appropriate Device Problem Term/Code Not Available (3191); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: due to characterization limit e1 (initial reporter: (b)(6)).Additional reporter information: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint id# (b)(4).
 
Event or Problem Description
It was reported that during use, the console screen of the intra-aortic balloon (iab) revealed artifact present in the ecg and it was also reported that iab catheter was unable to aspirate the inner lumen.No harm reported.
 
Additional Manufacturer Narrative
Other contact email: (b)(6).Updated field: b4, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h11.Corrected field: b5, g2, h6 medical device problem code.A customer called the emergency support program, generating two complaints: (b)(4) (catheter) and (b)(4) (pump).(b)(6), a cticu rn, reported repeated ¿unable to update timing¿ alarms on a cardiosave pump despite replacing electrodes and flushing the line.Troubleshooting identified ecg artifact and catheter whip in the arterial waveform, though no active alarms or patient harm were noted.Further review revealed the catheter tip was positioned around the 7th¿8th rib, outside the recommended location of the 2nd¿3rd intercostal space.Attempts by the pa to aspirate the inner lumen were unsuccessful, though they believed placement appeared acceptable.Support staff reinforced correct placement guidelines and recommended capping the inner lumen and transitioning to another arterial waveform source.Instructions were provided to the charge nurse, and recommendations were reviewed with (b)(6), who acknowledged and appreciated the guidance.Based on the event description, the underlying cause of the reported ¿unable to update timing¿ alarm was improper catheter positioning, as the distal tip was located around the 7th¿8th rib rather than within the recommended 2nd¿3rd intercostal space.This malposition led to catheter whip and an unstable arterial waveform, resulting in inconsistent physiological input to the pump.Additional contributing factors included ecg artifact and the inability to aspirate the inner lumen, both indicating suboptimal catheter function.Overall, the device operated as designed, and the alarm was triggered due to inadequate signal quality stemming from catheter malposition rather than a pump and/or iab malfunction.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
The complaint was received through a direct call from the customer to the emergency support program.It was reported that during use, the console screen of the intra-aortic balloon (iab) revealed artifact present in the ecg and it was also reported that iab catheter was unable to aspirate the inner lumen.No harm reported.
 
Additional Manufacturer Narrative
Updated fields - b4, g3, g6, h2, h6(health effect ¿ clinical code), h11.Corrected field - b5, e1 (occupation), h6 (type of investigation, medical device ¿ problem code).
 
Event or Problem Description
The complaint was received through a direct call from the customer to the emergency support program.It was reported that during use customer called for support with an unable to update timing alarm on a cardiosave, troubleshooting revealed a console screen of the intra-aortic balloon (iab) revealed artifact present in the ecg, whip present in the arterial waveform and it was also reported that iab catheter was unable to aspirate the inner lumen.No harm reported.

Brand Name
LINEAR 7.5FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key23490501
Report Number2248146-2025-0000707
Device Sequence Number18280745
Product Code DSP
UDI-Device Identifier10607567106557
UDI-Public(01)10607567106557(10)3000398317(17)270619(11)240619
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0479-01
Device Catalogue Number0684-00-0479-01
Device Lot Number3000398317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer01/27/2026
02/07/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/28/2026
02/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE PUMP.
Patient Age86 YR
Patient SexFemale
Patient Weight44 KG